MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Catalog Number VBCR131002A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Type of investigation - b14: analysis of production records.Investigation findings - c19: no device problem found.A review of the manufacturing records indicated the device met pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent treatment for central vein stenosis using a 13 mm x 10 cm gore® viabahn® endoprosthesis devices (viabahn® devices) in the innominate vein / vena cava.It was reported the physician accessed the patient through a dialysis access graft in the upper arm using a 10f terumo introducer sheath over an 0.035" guidewire (unknown brand) to the target treatment site.Reportedly, the physician pulled the deployment line and it unzipped hub to tip, but got stuck at the turn around and could not be pulled.The endoprosthesis started to bow when force was applied to pull the line.The decision was made to withdraw the delivery catheter from the patient.The procedure was completed using a bd device.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
Updated investigation conclusions: d15 - cause not established updated investigation findings: c19 - no device problem found.Added type of investigation: b01 -testing of actual/suspected device.Product return evaluation: the zipper of the gore® viabahn® endoprosthesis as returned was deployed to the turnaround with no expansion of the endoprosthesis, consistent with the complaint of partial deployment with a stuck deployment line as reported.The deployment failure could not be independently confirmed during evaluation.Deployment of the device was able to continue when pulling the deployment line from the knob during evaluation, demonstrating that the deployment mechanism was not stuck.The root cause of the partial deployment and stuck deployment line as reported could not be established with the information available.There was no interference at the turnaround to continued deployment during evaluation of the returned device.Therefore, the report of the zipper becoming snagged at the turnaround could not be independently confirmed and the root cause could not be established with the information available.There was no bowstringing observed when attempting deployment during evaluation of the returned device.Therefore, the complaint of bowstringing could not be independently confirmed and the root cause could not be established with the information available.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18882202
Report Number2017233-2024-04700
Device Sequence Number9256123
Product Code PFV
UDI-Device Identifier00733132645923
UDI-Public00733132645923
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/23/2026
Device Catalogue NumberVBCR131002A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale